MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENDOVIVE SAFETY PEG KIT; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION ENDOVIVE SAFETY PEG KIT; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number M00566460
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an endovive safety peg kit pull method was attempted to be used during an esophagogastroduodenoscopy (egd) procedure.The procedure date was unknown.During the procedure, when the user pulled the g-tube through the abdomen, the pull wire broke.The procedure was able to be completed successfully with the original peg kit pull method.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block h6: imdrf device code a0401 captures the reportable event of pull wire broken.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block h6: imdrf device code a0401 captures the reportable event of pull wire broken.Block h11: the returned endovive safety peg kit pull method was analyzed.One pull method peg tube with the retrieval loop and one pull wire was returned for analysis.Visual inspection of the end of the loop confirmed the presence of damage in the form of a break.Visual inspection of the pull wire noted the presence of a tight knot/loop which was most likely the portion of the retrieval loop that broke.The pull wire was returned detached.No other problems with the device were noted.With all available information, boston scientific concludes the reported event of pull wire break was confirmed during the product investigation.Based on the condition of the returned device, it is possible that excessive force/tension applied during use caused the retrieval loop and pull wire to strain and subsequently break/detach.Therefore, the most probable root cause is adverse event related to procedure.

Brand Name
ENDOVIVE SAFETY PEG KIT
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
500 commander shea boulevard
quincy MA 02171
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19120578
Report Number3005099803-2024-01757
Device Sequence Number18200182
Product Code KNT
UDI-Device Identifier08714729748380
UDI-Public08714729748380
Combination Product (Y/N)Y
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K031538
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberM00566460
Device Catalogue Number6646
Device Lot Number0031892302
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/28/2024
Supplement Date Received by Manufacturer05/14/2024
Initial Report FDA Received Date04/16/2024
Supplement Report FDA Received Date06/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown